Alert archive / Texas / Gale Warnings in 2018
Gale Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Dec 19, 2018, 4:07 PM CST. It took effect at Dec 20, 2018, 9:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 4:07 PM CST (22:07 UTC)
- In effect from
- Dec 20, 2018, 9:00 AM CST
- Expired
- Dec 21, 2018, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
986 WHUS74 KCRP 192207 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 407 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY FOR GULF WATERS LATE TONIGHT THROUGH THURSDAY MORNING... ...GALE CONDITIONS EXPECTED THURSDAY FOR THE GULF WATERS... .Dangerous marine conditions will are expected on Thursday. A Pacific cold front will move through the coastal waters late tonight, and winds will strengthen in wake of the front through the day on Thursday. Strong to very strong winds are expected, with frequent gusts in excess of gale force over the nearshore and offshore coastal waters Thursday afternoon into late Thursday evening. Higher seas will develop in response to the offshore flow. These strong winds and elevated seas will gradually weaken and diminish through the day on Friday. GMZ250-255-270-275-200615- /O.NEW.KCRP.SC.Y.0080.181220T1100Z-181220T1800Z/ /O.UPG.KCRP.GL.A.0006.181220T1800Z-181221T0600Z/ /O.NEW.KCRP.GL.W.0009.181220T1800Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 407 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO NOON CST THURSDAY... ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO LATE THURSDAY NIGHT... The National Weather Service in Corpus Christi has issued a Gale Warning, which is in effect from noon Thursday to late Thursday night. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 5 AM to noon CST Thursday. * WINDS...Northwest 25 to 30 knots with frequent gusts of 40 to 45 knots. * WAVES/SEAS...Building to 4 to 6 feet with occasional seas up to 8 feet nearshore...building to 8 to 10 feet with occasional seas up to 13 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-200615- /O.NEW.KCRP.SC.Y.0080.181220T1100Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 407 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM CST THURSDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect from 5 AM to 9 PM CST Thursday. * WINDS...Northwest wind 20 to 25 knots. * WAVES/SEAS...Choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ CB
6 follow-up statements
224 WHUS74 KCRP 200511 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1111 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY FOR GULF WATERS LATE TONIGHT THROUGH THURSDAY MORNING... ...GALE CONDITIONS EXPECTED THURSDAY FOR THE GULF WATERS... .Dangerous marine conditions are expected on Thursday. A Pacific cold front will move through the coastal waters late tonight, and winds will strengthen in the wake of the front through the day on Thursday. Strong to very strong winds are expected, with frequent gusts in excess of gale force over the nearshore and offshore coastal waters Thursday afternoon into late Thursday evening. Higher seas will develop in response to the offshore flow. These strong winds and elevated seas will gradually weaken and diminish through the day on Friday. GMZ250-255-270-275-201315- /O.CON.KCRP.SC.Y.0080.181220T1100Z-181220T1800Z/ /O.CON.KCRP.GL.W.0009.181220T1800Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1111 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON CST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WINDS...Northwest 25 to 30 knots with frequent gusts of 40 to 45 knots. * WAVES/SEAS...Building to 4 to 6 feet with occasional seas up to 8 feet nearshore...building to 8 to 10 feet with occasional seas up to 13 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-201315- /O.CON.KCRP.SC.Y.0080.181220T1100Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 1111 PM CST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM CST THURSDAY... * WINDS...Northwest wind 20 to 25 knots. * WAVES/SEAS...Choppy to rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TE
763 WHUS74 KCRP 200953 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 353 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY THROUGH MID MORNING... ...GALE CONDITIONS EXPECTED MID MORNING THROUGH THIS EVENING... .Dangerous marine conditions are expected today. Strong to very strong winds are expected to develop in the wake of a cold front today, with frequent gusts to gale force across the bays and in excess of gale force over the nearshore and offshore coastal waters through the afternoon into this evening. Higher seas will develop in response to the offshore flow. These strong winds and elevated seas will gradually weaken and diminish through the day on Friday. GMZ230-235-201800- /O.EXT.KCRP.SC.Y.0080.181220T1100Z-181220T1500Z/ /O.EXB.KCRP.GL.W.0009.181220T1500Z-181220T2200Z/ /O.NEW.KCRP.SC.Y.0081.181220T2200Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 353 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... The National Weather Service in Corpus Christi has issued a Gale Warning, which is in effect from 9 AM this morning to 4 PM CST this afternoon. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 4 PM this afternoon to 9 PM CST this evening. * WINDS...Northwest wind around 25 knots with frequent gusts to gale. * WAVES/SEAS...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-270-275-201800- /O.EXT.KCRP.SC.Y.0080.181220T1100Z-181220T1500Z/ /O.EXT.KCRP.GL.W.0009.181220T1500Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 353 AM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 45 knots. * WAVES/SEAS...Building to 4 to 6 feet with occasional seas up to 8 feet nearshore...building to 8 to 10 feet with occasional seas up to 13 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ TE
015 WHUS74 KCRP 201500 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 900 AM CST Thu Dec 20 2018 ...GALE CONDITIONS EXPECTED MID MORNING THROUGH THIS EVENING... .Dangerous marine conditions are expected today. Strong to very strong winds are expected to develop in the wake of a cold front today, with frequent gusts to gale force across the bays and in excess of gale force over the nearshore and offshore coastal waters through the afternoon into this evening. Higher seas will develop in response to the offshore flow. These strong winds and elevated seas will gradually weaken and diminish through the day on Friday. GMZ230-235-202300- /O.EXP.KCRP.SC.Y.0080.000000T0000Z-181220T1500Z/ /O.CON.KCRP.GL.W.0009.000000T0000Z-181220T2200Z/ /O.CON.KCRP.SC.Y.0081.181220T2200Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 900 AM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... * WINDS...Northwest wind around 25 knots with frequent gusts to gale. * WAVES/SEAS...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-270-275-202300- /O.EXP.KCRP.SC.Y.0080.000000T0000Z-181220T1500Z/ /O.CON.KCRP.GL.W.0009.000000T0000Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 900 AM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 45 knots. * WAVES/SEAS...Building to 4 to 6 feet with occasional seas up to 8 feet nearshore...building to 8 to 10 feet with occasional seas up to 13 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
083 WHUS74 KCRP 202215 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 415 PM CST Thu Dec 20 2018 ...GALE CONDITIONS EXPECTED THROUGH THIS EVENING ACROSS THE GULF WATERS... .Dangerous marine conditions are expected to continue through the evening across the gulf waters. Strong to very strong winds with gusts in excess of gale force over the nearshore and offshore coastal waters will continue through the afternoon this evening. Higher seas will develop in response to the offshore flow. These strong winds and elevated seas will gradually weaken and diminish through the day on Friday. GMZ230-235-210300- /O.EXP.KCRP.GL.W.0009.000000T0000Z-181220T2200Z/ /O.CON.KCRP.SC.Y.0081.000000T0000Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 415 PM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING FOR THE BAYS AND WATERWAYS... * WINDS...Northwest wind 20 to 25 knots. * WAVES/SEAS...Choppy to occasionally rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-270-275-210600- /O.CON.KCRP.GL.W.0009.000000T0000Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 415 PM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 45 knots. * WAVES/SEAS...Building to 4 to 6 feet with occasional seas up to 8 feet nearshore...building to 8 to 10 feet with occasional seas up to 13 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
792 WHUS74 KCRP 210221 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 821 PM CST Thu Dec 20 2018 ...GALE CONDITIONS EXPECTED THROUGH THIS EVENING ACROSS THE OFFSHORE GULF WATERS... .Dangerous marine conditions are expected to continue through the evening across the gulf waters. Strong to very strong winds with gusts in excess of gale force over the offshore coastal waters will continue through the evening. Strong winds will also persist across the nearshore waters through this evening. These strong winds and elevated seas will gradually weaken and diminish overnight and through the day on Friday. GMZ250-255-210600- /O.CAN.KCRP.GL.W.0009.000000T0000Z-181221T0600Z/ /O.NEW.KCRP.SC.Y.0082.181221T0221Z-181221T0600Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 821 PM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until midnight CST tonight. The Gale Warning has been cancelled. * WINDS...Northwest 20 to 25 knots. * WAVES/SEAS...4 to 6 feet with occasional seas up to 8 feet nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ230-235-210330- /O.CAN.KCRP.SC.Y.0081.000000T0000Z-181221T0300Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 821 PM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Small Craft Advisory. Winds have diminished over the bays and waterways this evening, and the Small Craft Advisory has been cancelled. A moderate northwest flow will persist overnight. $$ GMZ270-275-210600- /O.CON.KCRP.GL.W.0009.000000T0000Z-181221T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 821 PM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...Northwest 25 to 30 knots with frequent gusts of 35 to 45 knots. * WAVES/SEAS...Seas 6 to 9 feet with occasional seas up to 12 offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LB
656 WHUS74 KCRP 210433 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1033 PM CST Thu Dec 20 2018 ...HAZARDOUS MARINE CONDITIONS PERSIST OVERNIGHT INTO FRIDAY MORNING... .Strong to very strong northwest winds will very gradually continue diminishing across the gulf waters overnight into Friday morning. A Small Craft Advisory remains in effect for the nearshore coastal waters through Friday morning. A Gale Warning will continue across the offshore coastal waters through midnight CST, with Small Craft Advisories continuing thereafter through Friday morning. Winds and seas will gradually weaken through the day on Friday, with southerly flow returning by Friday evening. GMZ270-275-211245- /O.CON.KCRP.GL.W.0009.000000T0000Z-181221T0600Z/ /O.EXB.KCRP.SC.Y.0082.181221T0600Z-181221T1800Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1033 PM CST Thu Dec 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... The National Weather Service in Corpus Christi has issued a Small Craft Advisory, which is in effect until noon CST Friday. * WINDS...Northwest wind 25 to 30 knots with frequent gusts to 40 knots becoming 20 to 25 knots. * WAVES/SEAS...Seas 8 to 10 feet with occasional seas up to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ GMZ250-255-211245- /O.EXT.KCRP.SC.Y.0082.000000T0000Z-181221T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 1033 PM CST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...Northwest 20 to 25 knots. * WAVES/SEAS...4 to 6 feet with occasional seas up to 8 feet nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. Mariners should pay close attention to the marine forecast...and consider wind and sea conditions in planning. && $$ LB
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Dec 19, 12:25 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 19, 12:25 PM CST, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1225 PM CST Wed Dec 19 2018
.DISCUSSION...
Updated for the 18Z Aviation Discussion.
&&
.AVIATION...
VFR conditions developing for all the South Texas TAF sites with
W-ly wind bringing in drier air. With the drier conditions, not
expecting BR/FG development tonight, but a few high clouds may be
possible. A frontal boundary will be moving into the region late
tonight with winds becoming more NW-ly strengthening to between
15-20 knots. Much stronger wind will develop mid morning as the
pressure gradient tightens with gusts of 30-35 knots possible
around 16Z and beyond, especially for the eastern sites from CRP-
ALI-VCT.
&&
.PREVIOUS DISCUSSION... /Issued 758 AM CST Wed Dec 19 2018/
DISCUSSION...
Expanded in time and area of the Dense Fog Advisory across South
Texas. Light winds and nearly 100 percent RH for most of South
Texas will keep the dense fog across the region for the next
couple of hours before temps begin to warmer and drier air begins
to mix down to the surface.
In addition, issued a Marine Dense Fog Advisory for the bays and
nearshore waters through mid morning as well. Observations along
the bays and islands have dropped significantly and cameras
showing the fog extending across the nearshore waters. Expecting
improvements to occur mid to late morning.
PREVIOUS DISCUSSION... /Issued 514 AM CST Wed Dec 19 2018/
DISCUSSION...
See aviation discussion below for the 12Z TAFs.
AVIATION...
Areas of dense fog/LIFR currently across portions of S TX, will
lift by mid morning. A few showers are also possible this morning
mainly eastern areas. VFR conditions are then expected through
the remainder of the TAF period. Light and variable winds will
become generally northwest and increase slightly this afternoon as
a cold front moves through the area. Winds will fluctuate between
5KT and 12KT this afternoon through late tonight/early Thu
morning.
PREVIOUS DISCUSSION... /Issued 407 AM CST Wed Dec 19 2018/
SHORT TERM (Today through Thursday)...
Areas of dense fog this morning will lift through mid morning. Areas
along the coast and along the Rio Grande, have visibilities that are
fluctuating between 1/4 and 2 to 3 miles, therefore went with a
Special Weather Statement for those areas and went with a Dense Fog
Advisory for inland areas east of the Rio Grande where dense fog is
more persistent.
An upper level low pressure system currently moving east across
north and central TX, will continue moving east today, pushing a
cold front through S TX this afternoon. Winds are expected to shift
to the northwest and increase to weak to moderate levels this
afternoon. The northwest subsident wind will counter any cold air
advection with highs expected to be higher than yesterday. With high
pressure continuing to build into the area and increasing CAA
tonight and Thu, temps will be a tad cooler. Winds are expected to
become breezy to windy Thu, but should remain below Wind Advisory
levels across S TX. Much stronger winds will be over the marine
areas.
As for precip, isolated showers will be possible this morning across
the northeastern CWA and over the waters due to slightly deeper
moisture combined with the approaching upper system. As the front
pushes across the area with drier conditions filtering into S TX,
rain chances will end from west to northeast and skies are expected
to clear by Thu.
LONG TERM (Thursday night through Tuesday)...
Expect strong offshore flow Thursday night as the associated strong
upper disturbance moves across the NRN Gulf of Mexico/SERN CONUS.
Wind will decrease significantly by late Friday as the surface
anticyclone enters the region. Below normal PWAT values Thursday
night through Saturday. Cool Friday night and Saturday night with
lows in the 40s. Significant airmass modification to commence
Sunday. Anticipate that increasing moisture (GFS deterministic) and
upper dynamics (ECMWF/GFS/GFS ensemble mean) will result in an
increasing chance for shower activity Monday/Tuesday over the ERN
CWA/MSA.
FIRE WEATHER...
Fire weather conditions are expected to be elevated across mainly
eastern portions of S TX Thu afternoon due to drier conditions and
stronger winds. A few locations may briefly become critical, but
should not last more than a couple of hours.
MARINE...
Weak to moderate offshore flow is expected today as a cold front
moves across the region. High pressure will build across the area
with northwest winds becoming strong with advisory conditions
possible overnight. Winds are expected to become very strong with
frequent gusts to gale force on Thu, therefore will maintain the
Gale Watch for Thu afternoon/evening.
Anticipate that a coastal trough will trigger isolated showers
Sunday. Increasing moisture and upper level forcing will
contribute to isolated/scattered Monday/Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 51 71 43 67 / 10 10 0 0 0
Victoria 73 50 66 41 65 / 20 10 0 0 0
Laredo 76 49 70 42 70 / 10 0 0 0 0
Alice 77 49 72 42 68 / 10 10 0 0 0
Rockport 73 52 70 46 64 / 10 10 0 0 0
Cotulla 73 47 68 39 68 / 10 0 0 0 0
Kingsville 78 50 73 42 69 / 10 10 0 0 0
Navy Corpus 73 55 70 49 64 / 10 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday afternoon through Thursday evening For
the following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
CB/85...AVIATIONHazardous weather outlook, Dec 19, 7:41 AM CST, 8 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 741 AM CST Wed Dec 19 2018 TXZ229>234-239>247-342>347-442-443-447-201345- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 741 AM CST Wed Dec 19 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Dense Fog Advisory in effect for South Texas until 10 AM CST this morning. Visibilities of less than 1/4 mile expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated fire danger conditions may occur Thursday afternoon, mainly over the Coastal Bend and Victoria Crossroads, based on expected wind and relative humidity values. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-201345- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 741 AM CST Wed Dec 19 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Marine Dense Fog Advisory in effect for the bays and nearshore waters through 10 AM today. Visibilities of less than 1 nautical mile expected. Small Craft Advisory conditions expected late tonight across the offshore waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong wind and high seas are expected Thursday and Friday. A Gale Watch is in effect for Thursday afternoon and evening for the Coastal Waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 11:46 PM CST | Dense Fog Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 10 hr |
| Dec 19, 7:30 AM CST | Marine Dense Fog Advisory | CRP | 3 hr | |
| Dec 19, 4:07 PM CST | Small Craft Advisory | CRP | 17 hr | |
| Dec 19, 4:19 PM CST | Red Flag Warning | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.